Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 258, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 18, 2008, 8:42 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2008, 8:42 PM EDT (00:42 UTC)
- Expired
- Aug 18, 2008, 9:37 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 123 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:50 PM EDT | HAIL 0.88 | Northfield, MA | PENNY TO NICKEL SIZE HAIL FOR 3 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 190042 SVRBOX MAC011-027-190145- /O.NEW.KBOX.SV.W.0258.080819T0042Z-080819T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 842 PM EDT MON AUG 18 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... EASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF GREENFIELD... * UNTIL 945 PM EDT * AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GILL...OR 8 MILES NORTHEAST OF GREENFIELD...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERVING AND 7 MILES NORTH OF WENDELL BY 850 PM EDT... WARWICK BY 855 PM EDT... ORANGE BY 900 PM EDT... ATHOL BY 910 PM EDT... ROYALSTON BY 915 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4271 7211 4243 7215 4247 7273 4273 7260 TIME...MOT...LOC 0043Z 275DEG 22KT 4266 7244 $$ FRANK
5 follow-up statements
000
WWUS51 KBOX 190103
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
903 PM EDT MON AUG 18 2008
MAC011-027-190145-
/O.CON.KBOX.SV.W.0258.000000T0000Z-080819T0145Z/
WORCESTER MA-FRANKLIN MA-
903 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN FRANKLIN AND NORTHWESTERN WORCESTER COUNTIES...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WARWICK...OR 16 MILES SOUTHWEST OF JAFFREY...MOVING EAST
AT 40 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4271 7239 4271 7211 4268 7212 4261 7212
4260 7213 4259 7213 4243 7215 4247 7258
TIME...MOT...LOC 0103Z 270DEG 35KT 4266 7222
$$
FRANK000
WWUS51 KBOX 190110
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT MON AUG 18 2008
MAC011-027-190145-
/O.CON.KBOX.SV.W.0258.000000T0000Z-080819T0145Z/
WORCESTER MA-FRANKLIN MA-
910 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN FRANKLIN AND NORTHWESTERN WORCESTER COUNTIES...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROYALSTON...OR 12 MILES SOUTHWEST OF JAFFREY...MOVING
EAST AT 40 MPH.
SPOTTERS REPORTED PENNY TO NICKEL SIZE HAIL IN NORTHFIELD AT 850 PM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4271 7236 4271 7211 4261 7212 4260 7213
4253 7214 4253 7215 4252 7214 4243 7215
4246 7250
TIME...MOT...LOC 0110Z 270DEG 35KT 4267 7214
$$
FRANK000
WWUS51 KBOX 190119
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
919 PM EDT MON AUG 18 2008
MAC011-027-190145-
/O.CON.KBOX.SV.W.0258.000000T0000Z-080819T0145Z/
WORCESTER MA-FRANKLIN MA-
919 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN FRANKLIN AND NORTHWESTERN WORCESTER COUNTIES...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ATHOL...OR 18 MILES EAST OF GREENFIELD...MOVING EAST AT
32 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROYALSTON AND PETERSHAM
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4271 7230 4271 7211 4261 7212 4253 7214
4253 7215 4252 7214 4243 7215 4245 7242
4247 7243
TIME...MOT...LOC 0119Z 271DEG 28KT 4257 7223
$$
FRANK000
WWUS51 KBOX 190132
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
932 PM EDT MON AUG 18 2008
MAC011-027-190145-
/O.CON.KBOX.SV.W.0258.000000T0000Z-080819T0145Z/
WORCESTER MA-FRANKLIN MA-
932 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EAST CENTRAL FRANKLIN AND NORTHWESTERN WORCESTER COUNTIES...
AT 930 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PETERSHAM...OR 16 MILES NORTHEAST OF
AMHERST...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROYALSTON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4248 7230 4271 7224 4271 7211 4261 7212
4253 7214 4253 7215 4252 7214 4243 7215
4244 7232
TIME...MOT...LOC 0132Z 269DEG 11KT 4248 7223
$$
FRANK000
WWUS51 KBOX 190137
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
937 PM EDT MON AUG 18 2008
MAC011-027-190146-
/O.CAN.KBOX.SV.W.0258.000000T0000Z-080819T0145Z/
WORCESTER MA-FRANKLIN MA-
936 PM EDT MON AUG 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN AND
NORTHWESTERN WORCESTER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
MOVED EAST OF THE REGION. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELED.
LAT...LON 4248 7230 4271 7224 4271 7211 4261 7212
4253 7214 4253 7215 4252 7214 4243 7215
4244 7232
TIME...MOT...LOC 0136Z 271DEG 28KT 4257 7205
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:35 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 18, 8:35 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
835 PM EDT MON AUG 18 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE INTO SOUTHERN NEW ENGLAND TONIGHT...PUSHING
OFF THE COAST TOMORROW MORNING. LARGE HIGH PRESSURE WILL THEN
FOLLOW...TRACKING OUT OF THE GREAT LAKES...THEN REMAINING OVER NEW
ENGLAND THROUGH SATURDAY. A COLD FRONT MAY APPROACH DURING SUNDAY OR
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CURRENTLY REASSESSING FORECAST TO INCREASE POPS FOR TONIGHT. SCATTERED
THUNDERSTORMS WERE CROSSING TOWARDS/INTO SOUTHERN NEW HAMPSHIRE AND
WESTERN MASSACHUSETTS AS OF 830 PM. MLCAPE AROUND 1000 J/KG IN THAT
AREA. BUT ALSO OF CONCERN IS A FORMIDABLE QUANTITY OF SHOWERS AND
THUNDERSTORMS ALONG THE FRONT TO OUR NORTH. EXPECT TO SEE AT LEAST
SOME LEFTOVERS FROM THE MCS ACTIVITY TO REACH SOUTHERN NEW ENGLAND
LATER TONIGHT. PLAN TO INCREASE POPS TO AT LEAST CHANCE FOR MOST OF
INTERIOR AS WELL AS NORTHEAST MASSACHUSETTS. MORE TO FOLLOW SHORTLY.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE COLD FRONT WILL NOT START ITS TREK THROUGH SOUTHERN NEW ENGLAND
UNTIL LATE MONDAY NIGHT/EARLY TUESDAY MORNING. THE ASSOCIATED UPPER
LEVEL TROUGH ALSO MOVES ACROSS NEW ENGLAND TUESDAY PROVIDING PLENTY
OF MID LEVEL LIFT TO SUSTAIN ANY SHOWERS AND THUNDERSTORMS THAT
DEVELOP ON THE FRONT/S LEADING EDGE. LOOKING AT THE MODELS...THERE
ACTUALLY DOESN/T APPEAR TO BE THAT MUCH INSTABILITY TUESDAY. THE
BEST LOOKING AREAS FOR THUNDERSTORMS AND ONE OR TWO SEVERE
THUNDERSTORMS IS ALONG THE SOUTH COAST OF RI AND MA WHERE BOTH ML
CAPE AND SB CAPE ARE ABOVE 1000 J/KG. ELSEWHERE ACROSS THE CWA...
LATEST MODEL SOUNDINGS SHOW A CAPPED ATMOSPHERE SO WHILE WE CANNOT
COMPLETELY RULE OUT A THUNDERSTORM OR TWO...THEY WILL BE VERY
ISOLATED.
TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE
AREA AND/OR DIMINISH BY 8 PM. THEN HIGH PRESSURE BEGINS TO BUILD IN
AS AN UPPER LEVEL RIDGE APPROACHES THE AREA. SHOULD BE A QUIET
NIGHT WITH PARTLY CLOUDY SKIES SHIFTING TO CLEAR SKIES BY THE END OF
THE NIGHT. TEMPERATURES BEHIND THE COLD FRONT WILL BE COOLER WITH
LOWS DROPPING INTO THE LOWER TO MID 50S ACROSS THE INTERIOR WITH MID
TO UPPER 50S ALONG THE COAST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FOR WEDNESDAY...UPPER LEVEL TROUGH EXITS WHILE SURFACE HIGH BUILDS
EAST. NORTHWEST WINDS KEEP A COOL AIRMASS OVER THE AREA...WITH BELOW
NORMAL HIGHS IN THE 70S. CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL
COOLING WED NIGHT...SENDING TEMPERATURES INTO THE MID AND UPPER 40S
IN RURAL LOCALES ACROSS THE INTERIOR.
WARMER AIR WRAPS INTO THE AREA ON THU WITH UPPER LEVEL RIDGE
BUILDING INTO THE NORTHEAST U.S. AND BROAD SURFACE HIGH PRESSURE
REMAINING AS WELL. NET RESULT FOR THU THROUGH SAT WILL BE DAYTIME
HIGHS IN THE 80S WITH ONLY A SLOW INCREASE IN HUMIDITY THROUGH EARLY
THIS WEEKEND.
GFS AND ECMWF INDICATING THE UPPER RIDGE BREAKING DOWN SOMETIME SUN
OR MON...WITH A COLD FRONT CROSSING THROUGH THE AREA. THERE ARE
DIFFERENCES IN TIMING. WITH INCREASING MOISTURE ANTICIPATED AHEAD OF
THE FRONT...CHANCE SHOWERS/THUNDERSTORMS. CONTINUED WITH CHANCE POPS
FROM PREVIOUS FORECAST...FOR SUNDAY NIGHT AND MONDAY.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
REMAINDER OF THIS AFTERNOON...VFR.
TONIGHT...MAINLY VFR. OCCASIONAL MVFR CONDITIONS POSSIBLE IN
ISOLATED SHOWERS AND THUNDERSTORMS NORTHWEST OF A MHT-ORH-BAF LINE.
TUESDAY...VFR WITH SCATTERED MVFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS DEVELOPING IN THE WEST AND MOVING EASTWARD. CAPE AND
ISLANDS SHOULD STAY DRY UNTIL MIDDAY.
TUESDAY NIGHT...VFR AS HIGH PRESSURE MOVES INTO SOUTHERN NEW ENGLAND.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
WED THROUGH SAT...VFR...EXCEPT PATCHY MVFR FOG TOWARDS DAYBREAK EACH
MORNING.
&&
.MARINE...
THIS AFTERNOON AND TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.
TUESDAY...SW WIND GUSTS UP TO 20KT POSSIBLE NEAR SHORE WITH A WIND
SHIFT TO THE NW EXPECTED IN THE AFTERNOON. SEAS WILL NEAR 5 FEET IN
THE OUTER COASTAL WATERS. HOWEVER...IT IS FOR A VERY BRIEF PERIOD
OF TIME. AM NOT CONFIDENT ENOUGH IN SEAS REACHING 5 FEET TO ISSUE A
SMALL CRAFT AT THIS TIME.
TUESDAY NIGHT...SEAS REMAIN BELOW SMALL CRAFT CRITERIA. NW WINDS
WILL GUST TO NEAR SCA CRITERIA /20-25KTS/ IN COLD AIR ADVECTION.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
WINDS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ON WED WITH COLD
AIR ADVECTION AND NW FLOW. AT THIS TIME...WIND GUSTS TO 20 KTS ARE
EXPECTED. OTHERWISE TRANQUIL WINDS AND SEAS ON THE COASTAL WATERS
THROUGH SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR MAZ013-
016>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...NONE.
&&
SYNOPSIS...NMB
NEAR TERM...NMB
SHORT TERM...RLG
LONG TERM...NMB
AVIATION...RLG/NMB
MARINE...RLG/NMBHazardous weather outlook, Aug 18, 4:16 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT MON AUG 18 2008 MAZ013-016>024-RIZ006>008-192030- WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 416 PM EDT MON AUG 18 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>012-014-015-026-NHZ011-012-015-RIZ001>005-192030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 416 PM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT AND THE WESTERN HALF OF MASSACHUSETTS. AN ISOLATED STRONG TO SEVERE STORM OR TWO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-192030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 416 PM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT ANTICIPATED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NMB
In the hours before
Special weather statement, Aug 18, 7:16 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 716 PM EDT MON AUG 18 2008 MAZ002-003-NHZ011-190030- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 716 PM EDT MON AUG 18 2008 AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL 12 MILES NORTHWEST OF MONROE...OR ABOUT 7 MILES EAST OF BENNINGTON...MOVING EAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR...HINSDALE AND CHESTERFIELD BY 820 PM EDT...WINCHESTER AND 6 MILES SOUTHWEST OF SWANZEY BY 830 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. NMB
Special weather statement, Aug 18, 8:03 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 803 PM EDT MON AUG 18 2008 NHZ011-190045- CHESHIRE NH- 803 PM EDT MON AUG 18 2008 AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 5 MILES WEST OF CHESTERFIELD...OR ABOUT OVER BRATTLEBORO...MOVING EAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD AND HINSDALE BY 810 PM EDT...WINCHESTER BY 820 PM EDT...SWANZEY AND 6 MILES SOUTH OF KEENE BY 830 PM EDT...TROY AND MARLBOROUGH BY 840 PM EDT...6 MILES SOUTHWEST OF DUBLIN AND 7 MILES SOUTH OF HARRISVILLE BY 850 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Local storm report, Aug 18, 8:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
807 PM EDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL ROWE 42.70N 72.90W
08/18/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
&&
THOMPSONSpecial weather statement, Aug 18, 8:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 833 PM EDT MON AUG 18 2008 MAZ004-190100- NORTHERN WORCESTER MA- 833 PM EDT MON AUG 18 2008 AT 831 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF ROYALSTON...MOVING EAST AT 27 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS TO AT LEAST 40 MPH AS IT MOVES INTO NORTHWEST WORCESTER COUNTY. THE THUNDERSTORM WILL BE NEAR...ROYALSTON BY 850 PM EDT...WINCHENDON BY 900 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. THOMPSON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:26 AM EDT | Marine Weather Statement | BOX | 14 hr | |
| Aug 19, 11:54 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 36 min |
| Aug 19, 11:59 AM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 19, 12:33 PM EDT | Special Marine Warning | BOX | 27 min | |
| Aug 19, 12:41 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 34 min |
| Aug 19, 1:00 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 19, 1:20 PM EDT | Special Marine Warning | BOX | 25 min | |
| Aug 19, 1:21 PM EDT | Special Marine Warning | BOX | 49 min | |
| Aug 19, 3:16 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 29 min |
| Aug 19, 3:31 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 19, 3:38 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 37 min |
| Aug 19, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 17 min |
| Aug 19, 4:26 PM EDT | Special Marine Warning | BOX | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.